Regularized determinants for pseudodifferential operators in vector bundles over S1

D. Burghelea, L. Friedlander, T. Kappeler

Research output: Contribution to journalArticle

9 Scopus citations


We express the ζ-regularized determinant of an elliptic pseudodifferential operator A over S1 with strongly invertible principal symbol in terms of the Fredholm determinant of an operator of determinant class, canonically associated to A, and local invariants. These invariants are given by explicit formulae involving the principal and subprincipal symbol of the operator. We remark that, generically, elliptic pseudodifferential operators have a strongly invertible principal symbol.

Original languageEnglish (US)
Pages (from-to)496-513
Number of pages18
JournalIntegral Equations and Operator Theory
Issue number4
StatePublished - Dec 1 1993



  • MSC1991: Primary 34L05, Secondary 35S05

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory

Cite this